What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 12, 1:53 PM CST, 1 minute earlier. Its key messages:
- Seasonably hot and humid conditions will fuel scattered daily showers and thunderstorms for the next week.
- The strongest storms may pose an isolated to scattered threat of damaging winds. Heavy rainfall will accompany all storms.
Area forecast discussion, Jul 12, 1:53 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
253 PM CDT Sat Jul 12 2025
.KEY MESSAGES...
- Seasonably hot and humid conditions will fuel scattered daily
showers and thunderstorms for the next week.
- The strongest storms may pose an isolated to scattered threat
of damaging winds. Heavy rainfall will accompany all storms.
&&
.DISCUSSION...
Issued at 253 PM CDT Sat Jul 12 2025
With the passage of the convective line through southwest
Indiana, the primary focus for the rest of the afternoon will
be over the southern half of the Quad State. MLCAPE values
around 2500J/kg will support robust updrafts, but the shear
remains weak, so damaging winds will continue to be the primary
severe threat through the afternoon. Low-level lapse rates over
8C/KM and DCAPE values over 1300J/kg are focused over west
Kentucky, so the damaging wind threat would seem to increase as
the storms gradually develop farther south and east across the
area. With the storms lined up east to west from Cape county to
Webster County, there is also a somewhat heightened concern for
heavy rainfall and isolated flooding issues.
The forecast for the upcoming week, is basically a broken record
with near normal heat and humidity supporting isolated to
scattered afternoon showers and thunderstorms each day. Greater
coverage is likely Sunday as the tail-end of an upper
disturbance provides a little extra lift. There are some signs
that high pressure aloft may try to build northeast over the
Quad State as we head into next weekend, which may eventually
provide for a few dry days.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1245 PM CDT Sat Jul 12 2025
Southwest winds may gust to around 15kts at times this
afternoon. TSRA are likely to impact KEVV and KOWB through 21Z.
Elsewhere, confidence in the coverage of convection is moderate
at best, so stuck with Prob30s through 23Z or 00Z. Strong winds
in excess of 40 mph are possible with the stronger storms, along
with torrential rain. Should be dry tonight, and especially in
locations that get significant rain today, fog development will
be a possibility overnight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...DRS
DISCUSSION...DRS
AVIATION...DRS
Hazardous weather outlook, Jul 12, 1:59 AM CST, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
259 AM CDT Sat Jul 12 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-130800-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
259 AM CDT Sat Jul 12 2025 /359 AM EDT Sat Jul 12 2025/
This Hazardous Weather Outlook is for southern Illinois, southwest
Indiana, western Kentucky and southeast Missouri.
.DAY ONE...Today and Tonight.
Isolated to scattered thunderstorms are forecast today across the
region. Stronger storms will contain gusty winds and isolated severe
storms are possible with damaging winds the main threat. Locally
heavy rain will also accompany any storms.
Heat index values will reach 100 to 105 degrees this afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday.
Scattered thunderstorms are forecast again on Sunday, a few storms
may become severe with damaging winds the primary hazard.
A daily chance of thunderstorms will continue into next week, with
the greatest storm coverage during the heat of the day.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
JGG
In the hours before
Special weather statement, Jul 12, 11:37 AM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
1237 PM CDT Sat Jul 12 2025
ILZ082-083-086-087-121830-
White IL-Saline IL-Hamilton IL-Gallatin IL-
1237 PM CDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN WHITE...NORTHEASTERN
SALINE...SOUTHEASTERN HAMILTON AND NORTHWESTERN GALLATIN COUNTIES
THROUGH 130 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Norris City, or near Eldorado, moving northeast
at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carmi, Eldorado, Norris City, New Haven, Omaha, Broughton, and
Maunie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3817 8794 3814 8792 3810 8802 3809 8802
3810 8796 3807 8797 3805 8804 3803 8801
3796 8801 3795 8804 3793 8804 3793 8807
3791 8802 3789 8801 3789 8802 3791 8810
3788 8808 3779 8844 3795 8852
TIME...MOT...LOC 1736Z 248DEG 27KT 3790 8839
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RSTSpecial weather statement, Jul 12, 12:35 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Paducah KY
135 PM CDT Sat Jul 12 2025
INZ081-082-085>087-KYZ014-018>020-121930-
Posey IN-Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-Henderson KY-
Union KY-McLean KY-Daviess KY-
135 PM CDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT WARRICK...SOUTH CENTRAL GIBSON...
VANDERBURGH...EAST CENTRAL POSEY...SOUTH CENTRAL PIKE...NORTHWESTERN
DAVIESS...HENDERSON...NORTHWESTERN MCLEAN AND NORTHEASTERN UNION
COUNTIES THROUGH 230 PM CDT/330 PM EDT/...
At 134 PM CDT/234 PM EDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Kasson to near
Henderson to near Morganfield. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evansville, Henderson, Boonville, Newburgh, Morganfield, Chandler,
Melody Hill, Breckinridge Center, Darmstadt, Lynnville, Corydon,
Robards, Folsomville, Blairsville, Kasson, Elberfeld, Waverly,
Tennyson, and Hebbardsville.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 138 and 148.
Interstate 69 in Indiana between Mile Markers 1 and 22.
Interstate 64 in Indiana between Mile Markers 24 and 49.
Audubon Parkway between Mile Markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3805 8709 3806 8715 3793 8727 3782 8732
3778 8727 3772 8740 3767 8738 3765 8750
3764 8773 3760 8798 3790 8785 3811 8779
3820 8746 3820 8732 3825 8732 3823 8712
TIME...MOT...LOC 1834Z 254DEG 27KT 3806 8768 3788 8760 3763 8795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RSTSpecial weather statement, Jul 12, 12:47 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Paducah KY
147 PM CDT Sat Jul 12 2025
INZ081-085-086-121945-
Posey IN-Vanderburgh IN-Gibson IN-
147 PM CDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT GIBSON...NORTHWESTERN VANDERBURGH
AND NORTHEASTERN POSEY COUNTIES THROUGH 245 PM CDT...
At 147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Vincennes to near
Owensville to near Haubstadt. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Princeton, Fort Branch, Oakland City, Haubstadt, Owensville, Patoka,
Cynthiana, Francisco, Somerville, Hazleton, and Mackey.
This includes the following highways...
Interstate 69 in Indiana between Mile Markers 23 and 38.
Interstate 64 in Indiana between Mile Markers 16 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3847 8746 3846 8744 3844 8744 3843 8741
3838 8741 3837 8740 3839 8735 3838 8732
3820 8732 3820 8747 3814 8769 3825 8783
3850 8754 3849 8750 3853 8747
TIME...MOT...LOC 1847Z 247DEG 24KT 3857 8742 3829 8775 3817 8761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RSTLocal storm report, Jul 12, 1:03 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
203 PM CDT Sat Jul 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM Tstm Wnd Gst 2 S Princeton 38.33N 87.57W
07/12/2025 M58 MPH Gibson IN Trained Spotter
&&
DRSLocal storm report, Jul 12, 1:08 PM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
208 PM CDT Sat Jul 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Tstm Wnd Gst 2 S Princeton 38.33N 87.57W
07/12/2025 E60 MPH Gibson IN Trained Spotter
60 mph wind gust within the rain core. Power
is flickering.
&&
DRSSpecial weather statement, Jul 12, 1:09 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Paducah KY
209 PM CDT Sat Jul 12 2025
INZ081-082-087-088-KYZ015-019-020-122015-
Warrick IN-Gibson IN-Spencer IN-Pike IN-Webster KY-McLean KY-
Daviess KY-
209 PM CDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL WARRICK...EAST CENTRAL
GIBSON...SPENCER...PIKE...DAVIESS...NORTHERN MCLEAN AND NORTHEASTERN
WEBSTER COUNTIES THROUGH 315 PM CDT/415 PM EDT/...
At 209 PM CDT/309 PM EDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Petersburg to near Eureka
to near Dixon. Movement was east at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Owensboro, Petersburg, Rockport, Calhoun, Sebree, Dale, Winslow,
Dixon, Grandview, Whitesville, Santa Claus, Knottsville, St. Joseph,
Masonville, Stanley, Eureka, Beech Grove, Lewisport, Chrisney, and
Troy.
This includes the following highways...
Interstate 165 between Mile Markers 60 and 70.
Interstate 69 in Kentucky between Mile Markers 130 and 138.
Interstate 69 in Indiana between Mile Markers 38 and 51.
Interstate 64 in Indiana between Mile Markers 50 and 60.
Audubon Parkway between Mile Markers 12 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3790 8699 3779 8682 3767 8682 3756 8704
3752 8735 3757 8739 3748 8772 3764 8770
3767 8742 3788 8731 3805 8709 3823 8711
3825 8732 3838 8732 3838 8741 3852 8746
3854 8710 3821 8707 3820 8679 3800 8677
TIME...MOT...LOC 1909Z 257DEG 30KT 3851 8727 3790 8729 3756 8765
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RST